Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Case Reports



Acute toxic hepatitis induced by a herbal medicine : Anchusa Boraginaceae


Price: €10,00

Backgraound and Aim : Herbal treatments are becoming increasingly popular in many countries. Anchusa Boraginaceae (also called Tort plant and beef tongue) is commonly used as a herbal medicine in Elazıg region as diuretic and in the treatment of ulcers, and it is stated that this has no adverse effect. We report a case of acute hepatitis associated with long time use of high doses of Anchusa Boraginaceae. Case : A 43-year-old male patient is drinking water of Anchusa Boraginaceae that is boiling for 14 days to dissolve the stones in the gallbladder. He had no medical history and did not take any other drugs or toxins. Two weeks later ; he admitted with developed tea colored like urine and yellowing of the body. Three weeks later; he was referred to the our department from the epicenter. Blood tests showed aspartate aminotransferase : 37 U/L, alanine aminotransferase : 66 U/L, gama glutamyl transferase : 23 U/L, total bilirubin : 16.9 mg/dL, direct bilirubin : 12 mg/dL, and INR : 1.3 Viral and autoimmune hepatitis were eliminated. Upper abdominal ultrasound was normal. After the herbal medicine was stopped on admission, the patient’s laboratory tests didn’t recover. Then; the support treatment was performed. The clinical and the laboratory values returned to normal after 2 months after the acute episode. Conclusions : The consumption of herbal medicines containing Anchusa Boraginaceae can induce toxic hepatitis. Recovery can be complete after discontinuation. This case report highlights the risk and lytic effect on gallstone associated with Anchusa Boraginaceae. (Acta gastroenterol. belg., 2017, 80, 533-536). [Product Details...]



An unusual case of hamartomatous polyposis with malignancy complication in a patient with ulcerative colitis treated with golimumab


Price: €10,00

We report an unusual case of hamartomatous polyposis with malignant complications in a patient with ulcerative colitis on golimumab and previous thiopurine therapy. This patient was evaluated for iron deficiency anemia and underwent hemicolectomy for extensive right-side predominant inflammatory pseudopolyps. Anemia persisted post-colectomy and subsequent gastroscopy showed a fungating polypoid lesion along with numerous carpet-like strawberry appearing polyps in the stomach extending from the gastro-esophageal junction to the distal part of the antrum, necessitating a gastrectomy. Histology showed extensive hamartomatous-like polyps with adenocarcinoma and nodal metastases. Presence of alopecia totalis and hamartomas in this patient raise the possibility of Cronkhite-Canada Syndrome although this may also represent an undescribed hamartomatous polyposis associated with ulcerative colitis. Even though thiopurine analogue and anti-tumor necrosis factor agents have not been associated with increased risk of solid tumors, immunosuppression in patients with extensive polyposis should be cautiously used due to the potential accelerated malignancy risk. This case also highlights the importance of performing additional imaging of the gastrointestinal tract, in inflammatory bowel disease patients with anemia, particularly if the severity is incongruent with disease activity. (Acta gastroenterol. belg., 2017, 80, 530-532). [Product Details...]



Sorafenib induced hepatic encephalopathy


Price: €10,00

A 60 year old male, known case of Hepatitis C related cirrhosis was diagnosed with exophytic Hepatocellular carcinoma (size 2.1 x 2.2 cm), Barcelona Clinic Liver Cancer Stage A, on routine surveillance. He refused liver Transplant and underwent laparoscopic segmental resection. Thereafter patient was started on Tablet Sorafenib 400mg twice daily to prevent recurrence of Hepatocellular carcinoma. On 18st post-operative day, patient presented with Hepatic encephalopathy. Routine investigations and MRI Brain were normal; Venous ammonia was high. Sorafenib was discontinued, and neurological symptoms resolved within 24 hours. The ammonia level decreased from 112 to 30 µmol/L. Hepatic encephalopathy recurred 14 days after Sorafenib reintroduction at a dose of 400 mg / day. It resolved within 24 hours of withdrawal of Sorafenib. Sorafenib induced recurrent acute overt Hepatic encephalopathy with biochemical corroboration is reported here. (Acta gastroenterol. belg., 2017, 80, 537-538). [Product Details...]



Thoracic aortic aneurysm complicated by secondary aortoesophageal fistula after thoracic endovascular aortic repair : a case report


Price: €10,00

This is a case report of a patient with a thoracic aortic aneurysm (TAA) presenting with dysphagia and weight loss as primary symptoms. She was treated via thoracic endovascular aortic repair (TEVAR). The procedure was complicated with a secondary aortoesophageal fistula (AEF) for which open surgical repair of the esophageal defect was done. Long term (i.e. more than 30 days) antibiotics were given. The recovery was uneventful. (Acta gastroenterol. belg., 2017, 80, 527-529). [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»
Results 1 - 4 of 4